Tuesday, April 1, 2008

What was I saying....

I've been so excited about a few posts I truly wanted to share with you all lately and I've really got my writing juices flowing again lately. Spring is finally here and the winter depression is starting to lift a bit. I want to tell you about my new job (as insane and crazy as it is and I can't wait to hear you tell me what a glutton for torture I have become). I would love to gush like school girls with you about my latest midnight rantings with hubby concerning our feelings towards our current childless situation. They are truly beautiful and we are becoming closer with every confession or tear we share although I will have to admit I am a bit grumpier with the kids at school after a 3 hour night of sleep. I would love to jot down some ideas I've had about new writings and funny things the pups have been doing. The kids at school have been at an all time high with their antics and life is just full of silly things to write about BUT...

This new migraine medicine I am on. It is called Topamax if I remember correctly. It has seemingly fried my brain. I'm serious. I'm not sure what I am going to do at this point. I really need for it to work and I would think that the logic behind the forgetfulness and loss of words would be the same logic that would create similar problems with any other daily medication I took for this sort of thing. It is a very scary thing to get stuck in your head. I will be sitting involved in an activity and radomly get up and move on to another room and just sit there not knowing why I got up or why I moved into that room. A few moments later I will realize that I was doing something and I will go back to the other room. This may just sound silly or funny to some but imagine that you are trying to cook something when that happens. Thank goodness, the one time that situation has truly happened, hubby was here and took charge. It was scary and gave us both a huge dose of reality with this medicine. This isn't something to just mess around with or just take and forget about. It is a real problem that isn't going away and it is seriously affecting our lives now.

I can work around the forgetfulness with activities. I can play that off. It only bruises my ego a bit and truly it only lasts a couple of minutes at the most. The one thing that has gotten me the hardest though has been my words. I have always thrived on words. When I was a little girl, my favorite games were vocabulary games with my mom. I didn't realize they were vocab games but she being a teacher taught me how powerful a strong vocabulary could be in the right hands. I loved it and very early on I wanted to put it on paper. With this medication, I have started faltering. I lose simple words easily. My daily love notes to hubby are misspelled at best. I reminded him of our "breaks" on the car this morning for example. I also get overwhelmed at other people's words so easily. I will get stuck on their word and while trying to figure that one out my brain creates a backup so to speak and I get very frustrated and angry. I get overwhelmed and I just want to explode and lash out. It takes me much longer to get out a sentence now and when hubby interrupts, trying to help me find my words I lash out in irritation.

It has taken me so long to write this post tonight. Much longer than normal. I have to stop and think about my words so carefully. Often times it back fires. I think about a word for several seconds and I forget entire conversations or thoughts. I have reread this entire post three or four times I am certain by now but I can't remember doing it at all. I pray that I have covered up my tracks tonight on here but I can't be sure. I don't do well at proof reading because I make so many mistakes now. I miss things and I forget things so much. It is frustrating at best and terrifying at worst but given this or the migraines every single day I guess this is better. I have to be able to help support our family whether I can flip a burger or write an eloquent novel right?

I have researched and hunted. I have asked and prayed. Apparently this is just a side effect that can't be helped. For some it is temporary and for others it isn't. If you have any experience, your words of encouragement would be welcome and most appreciated. If you don't please understand that things are a bit mushy right now but we will all make it through. This is just another bit of proof that I am definitely a fractured rainbow for now.

1 comment:

Road Blocks and Roller Coasters said...

Being a frequent migraine sufferer, I've run the gammet on drugs, but I'm not sure that I've taken Topomax and if I have I've only taken it once. So, I can't offer you advice on that drug, but I can recommend the most amazing migraine med I've ever taken--Relpax. It is expensive, but it is SO worth it. It knocks you out, but when you wake up you are a whole new person and there were no lingering side effects. I'm not sure if you've tried this already, but if not I highly recommend it.

I hope you feel better soon! HUGS!